Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 25, 2004, 4:26 PM MST for Cochise County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 4:26 PM MST (23:26 UTC)
- Expired
- Oct 25, 2004, 5:00 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 96 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 252326 SVRTWC AZC003-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 425 PM MST MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN ARIZONA * UNTIL 500 PM MST * AT 422 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SUNIZONA...OR ABOUT 27 MILES SOUTH OF WILLCOX...MOVING NORTHEAST AT 15 MPH. GO INSIDE A STRONG BUILDING. DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAINS ARE LIKELY. LAT...LON 3191 10979 3175 10968 3194 10933 3213 10948 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 1:26 PM MST, 3 hours earlier.
Area forecast discussion, Oct 25, 1:26 PM MST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 126 PM MST MON OCT 25 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...MOISTURE FROM THE SOUTH WILL GENERATE A FEW SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST ARIZONA THE NEXT FEW DAYS. THIS MOISTURE WILL THEN SPREAD NORTH AND WEST BY THE MIDDLE OF THE WEEK...INTERACTING WITH A STRONGER PACIFIC STORM SYSTEM THE SECOND HALF OF THE WEEK. THERE WILL BE A DAILY CHANCE OF MAINLY HIGHER TERRAIN SHOWERS...WITH THE BEST CHANCE OF WIDESPREAD RAIN...COOLER TEMPERATURES AND GUSTY WINDS OCCURRING THURSDAY. && .DISCUSSION...RADAR WAS SHOWING A FEW SHOWERS ACROSS OUR CWA AT 1 PM MST...MAINLY OVER CNTRL TUCSON AND SOUTH AND EAST OF SIERRA VISTA. EXPECT THESE SHOWERS TO DISSIPATE THIS EVENING AROUND SUNDOWN WITH A FEW POSSIBLY FLARING UP AGAIN BY TOMORROW MORNING. MOISTURE ADVECTING NORTH FROM MEXICO WILL REMAIN ACROSS SOUTHEAST ARIZONA THE NEXT FEW DAYS FOR ISOLATED OR A SLIGHT CHANCE OF SHOWERS EACH DAY. THE MAIN FORECAST CHALLENGE THIS WEEK WILL BE ANOTHER SYSTEM DROPPING SOUTH ALONG THE PACIFIC NORTHWEST COAST. LATEST MODELS HAD THIS SYSTEM IMPACTING THE STATE AROUND THE SAME DAY OF THE WEEK AND TIME OF DAY AS THE LAST ONE HIT LAST WEEK. THE MAIN DIFFERENCES WITH THIS SYSTEM COMPARED TO LAST WEEKS ONE WILL BE A FARTHER NORTH TRACK AND LESS EASTERN PACIFIC MOISTURE TO WORK WITH. SOUTHEAST ARIZONA SHOULD BE ON THE TRAIL END OF THE FRONTAL BAND WITH THE HORIZONTAL DISTANCE OF THE FRONT NARROWING AS IT PASSES THROUGH. THUS...CALLING FOR LIGHTER PRECIP AMOUNTS AND NOT AS MUCH AREAL COVERAGE COMPARED TO THE SYSTEM LAST WEEK. WIND WILL ALSO BE AN ISSUE...POSSIBLY MORE OF A PROBLEM FOR COCHISE COUNTY BY THURSDAY AFTERNOON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 25, 7:00 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 700 AM MST MON OCT 25 2004 AZZ019-029>035-261400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 700 AM MST MON OCT 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AN INCREASE IN MOISTURE FROM THE SOUTH TODAY WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO AREAS MAINLY EAST OF TUCSON TODAY...ESPECIALLY NEAR THE DOUGLAS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MOISTURE ACROSS SOUTHEAST ARIZONA AND NORTHERN MEXICO WILL SPREAD NORTH AND WEST THROUGH THE MIDDLE OF THE WEEK...INTERACTING WITH A STRONG PACIFIC STORM SYSTEM MOVING INTO ARIZONA FROM THE GULF OF ALASKA LATE WEDNESDAY AND ON THURSDAY. THIS SYSTEM WILL BE PRECEDED BY STRONG...GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ON WEDNESDAY. MUCH COOLER TEMPERATURES AND THE BEST CHANCE OF WIDESPREAD VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND ON THURSDAY. DAYTIME HIGH TEMPERATURES ON THURSDAY ARE EXPECTED TO RANGE FROM 8 TO 12 DEGREES BELOW SEASONAL NORMALS. SHOWERS WILL DECREASE FROM WEST TO EAST THURSDAY NIGHT AND FRIDAY WITH DRY CONDITIONS EXPECTED TO RETURN TO THE AREA ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.